December  2015, 5(4): 721-742. doi: 10.3934/mcrf.2015.5.721

Finite-time stabilization of a network of strings

1. 

Institut Elie Cartan de Lorraine, UMR-CNRS 7502, Université de Lorraine, Ile du Saulcy, 57045 Metz Cedex 1

2. 

Laboratoire de Mathématiques et Physique Théorique, Université de Tours, UFR Sciences et Techniques, Parc de Grandmont, 37200 Tours, France

3. 

Centre Automatique et Systèmes, MINES ParisTech, PSL Research University, 60 Boulevard Saint-Michel, 75272 Paris Cedex 06, France

Received  October 2014 Revised  January 2015 Published  October 2015

We investigate the finite-time stabilization of a tree-shaped network of strings. Transparent boundary conditions are applied at all the external nodes. At any internal node, in addition to the usual continuity conditions, a modified Kirchhoff law incorporating a damping term $\alpha u_t$ with a coefficient $\alpha$ that may depend on the node is considered. We show that for a convenient choice of the sequence of coefficients $\alpha$, any solution of the wave equation on the network becomes constant after a finite time. The condition on the coefficients proves to be sharp at least for a star-shaped tree. Similar results are derived when we replace the transparent boundary condition by the Dirichlet (resp. Neumann) boundary condition at one external node. Our results lead to the finite-time stabilization even though the systems may not be dissipative.
Citation: Fatiha Alabau-Boussouira, Vincent Perrollaz, Lionel Rosier. Finite-time stabilization of a network of strings. Mathematical Control and Related Fields, 2015, 5 (4) : 721-742. doi: 10.3934/mcrf.2015.5.721
References:
[1]

K. Ammari and M. Jellouli, Stabilization of star-shaped networks of strings, Differential and Integral Equations, 17 (2004), 1395-1410.

[2]

K. Ammari, M. Jellouli and M. Khenissi, Stabilization of generic trees of strings, J. Dyn. Control Syst., 11 (2005), 177-193. doi: 10.1007/s10883-005-4169-7.

[3]

A. Bacciotti and L. Rosier, Liapunov Functions and Stability in Control Theory, $2^{nd}$ edition, Communications and Control Engineering Series, Springer-Verlag, Berlin, 2005. doi: 10.1007/b139028.

[4]

S. P. Bhat and D. S. Bernstein, Finite-time stability of continuous autonomous systems, SIAM J. Control Optim., 38 (2000), 751-766. doi: 10.1137/S0363012997321358.

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573. doi: 10.1512/iumj.1995.44.2001.

[6]

R. Dáger and E. Zuazua, Controllability of tree-shaped networks of vibrating strings, C. R. Acad. Sci. Paris Sér. I Math., 332 (2001), 1087-1092. doi: 10.1016/S0764-4442(01)01942-5.

[7]

R. Dáger and E. Zuazua, Wave Propagation, Observation and Control in 1-d Flexible Multi-Structures, Mathématiques & Applications (Berlin) [Mathematics & Applications], 50, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-37726-3.

[8]

M. Gugat, Optimal boundary feedback stabilization of a string with moving boundary, IMA J. Math. Control Inform., 25 (2008), 111-121. doi: 10.1093/imamci/dnm014.

[9]

M. Gugat, M. Dick and G. Leugering, Gas flow in fan-shaped networks: Classical solutions and feedback stabilization, SIAM J. Control Optim., 49 (2011), 2101-2117. doi: 10.1137/100799824.

[10]

M. Gugat and M. Sigalotti, Stars of vibrating strings: Switching boundary feedback stabilization, Netw. Heterog. Media, 5 (2010), 299-314. doi: 10.3934/nhm.2010.5.299.

[11]

V. T Haimo, Finite time controllers, SIAM J. Control Optim., 24 (1986), 760-770. doi: 10.1137/0324047.

[12]

V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994.

[13]

J. E. Lagnese, G. Leugering and E. J. P. G. Schmidt, Modeling, analysis and control of dynamic elastic multi-link structures, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1994. doi: 10.1007/978-1-4612-0273-8.

[14]

A. Majda, Disappearing solutions for the dissipative wave equation,, Indiana Univ. Math. J., 24 (): 1119. 

[15]

E. Moulay and W. Perruquetti, Finite-time stability and stabilization: state of the art, in Advances in Variable Structure and Sliding Mode Control, Lecture Notes in Control and Inform. Sci., 334, Springer, Berlin, 2006, 23-41. doi: 10.1007/11612735_2.

[16]

V. Perrollaz and L. Rosier, Finite-time stabilization of hyperbolic systems over a bounded interval, in 1st IFAC workshop on Control of Systems Governed by Partial Differential Equations (CPDE2013), 2013, 239-244.

[17]

V. Perrollaz and L. Rosier, Finite-time stabilization of $2\times 2$ hyperbolic systems on tree-shaped networks, SIAM J. Control Optim., 52 (2014), 143-163. doi: 10.1137/130910762.

[18]

Y. Shang, D. Liu and G. Xu, Super-stability and the spectrum of one-dimensional wave equations on general feedback controlled networks, IMA J. Math. Control and Inform., 31 (2014), 73-99. doi: 10.1093/imamci/dnt003.

[19]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-D networks, SIAM J. Control Optim., 48 (2009), 2771-2797. doi: 10.1137/080733590.

[20]

Y. Zhang and G. Xu, Controller design for bush-type 1-D wave networks, ESAIM Control Optim. Calc. Var., 18 (2012), 208-228. doi: 10.1051/cocv/2010050.

[21]

Y. Zhang and G. Xu, Exponential and super stability of a wave network, Acta Appl. Math., 124 (2013), 19-41. doi: 10.1007/s10440-012-9768-1.

[22]

G. Q. Xu, D. Y. Liu and Y. Q. Liu, Abstract second order hyperbolic system and applications to controlled network of strings, SIAM J. Control Optim., 47 (2008), 1762-1784. doi: 10.1137/060649367.

show all references

References:
[1]

K. Ammari and M. Jellouli, Stabilization of star-shaped networks of strings, Differential and Integral Equations, 17 (2004), 1395-1410.

[2]

K. Ammari, M. Jellouli and M. Khenissi, Stabilization of generic trees of strings, J. Dyn. Control Syst., 11 (2005), 177-193. doi: 10.1007/s10883-005-4169-7.

[3]

A. Bacciotti and L. Rosier, Liapunov Functions and Stability in Control Theory, $2^{nd}$ edition, Communications and Control Engineering Series, Springer-Verlag, Berlin, 2005. doi: 10.1007/b139028.

[4]

S. P. Bhat and D. S. Bernstein, Finite-time stability of continuous autonomous systems, SIAM J. Control Optim., 38 (2000), 751-766. doi: 10.1137/S0363012997321358.

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573. doi: 10.1512/iumj.1995.44.2001.

[6]

R. Dáger and E. Zuazua, Controllability of tree-shaped networks of vibrating strings, C. R. Acad. Sci. Paris Sér. I Math., 332 (2001), 1087-1092. doi: 10.1016/S0764-4442(01)01942-5.

[7]

R. Dáger and E. Zuazua, Wave Propagation, Observation and Control in 1-d Flexible Multi-Structures, Mathématiques & Applications (Berlin) [Mathematics & Applications], 50, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-37726-3.

[8]

M. Gugat, Optimal boundary feedback stabilization of a string with moving boundary, IMA J. Math. Control Inform., 25 (2008), 111-121. doi: 10.1093/imamci/dnm014.

[9]

M. Gugat, M. Dick and G. Leugering, Gas flow in fan-shaped networks: Classical solutions and feedback stabilization, SIAM J. Control Optim., 49 (2011), 2101-2117. doi: 10.1137/100799824.

[10]

M. Gugat and M. Sigalotti, Stars of vibrating strings: Switching boundary feedback stabilization, Netw. Heterog. Media, 5 (2010), 299-314. doi: 10.3934/nhm.2010.5.299.

[11]

V. T Haimo, Finite time controllers, SIAM J. Control Optim., 24 (1986), 760-770. doi: 10.1137/0324047.

[12]

V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994.

[13]

J. E. Lagnese, G. Leugering and E. J. P. G. Schmidt, Modeling, analysis and control of dynamic elastic multi-link structures, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1994. doi: 10.1007/978-1-4612-0273-8.

[14]

A. Majda, Disappearing solutions for the dissipative wave equation,, Indiana Univ. Math. J., 24 (): 1119. 

[15]

E. Moulay and W. Perruquetti, Finite-time stability and stabilization: state of the art, in Advances in Variable Structure and Sliding Mode Control, Lecture Notes in Control and Inform. Sci., 334, Springer, Berlin, 2006, 23-41. doi: 10.1007/11612735_2.

[16]

V. Perrollaz and L. Rosier, Finite-time stabilization of hyperbolic systems over a bounded interval, in 1st IFAC workshop on Control of Systems Governed by Partial Differential Equations (CPDE2013), 2013, 239-244.

[17]

V. Perrollaz and L. Rosier, Finite-time stabilization of $2\times 2$ hyperbolic systems on tree-shaped networks, SIAM J. Control Optim., 52 (2014), 143-163. doi: 10.1137/130910762.

[18]

Y. Shang, D. Liu and G. Xu, Super-stability and the spectrum of one-dimensional wave equations on general feedback controlled networks, IMA J. Math. Control and Inform., 31 (2014), 73-99. doi: 10.1093/imamci/dnt003.

[19]

J. Valein and E. Zuazua, Stabilization of the wave equation on 1-D networks, SIAM J. Control Optim., 48 (2009), 2771-2797. doi: 10.1137/080733590.

[20]

Y. Zhang and G. Xu, Controller design for bush-type 1-D wave networks, ESAIM Control Optim. Calc. Var., 18 (2012), 208-228. doi: 10.1051/cocv/2010050.

[21]

Y. Zhang and G. Xu, Exponential and super stability of a wave network, Acta Appl. Math., 124 (2013), 19-41. doi: 10.1007/s10440-012-9768-1.

[22]

G. Q. Xu, D. Y. Liu and Y. Q. Liu, Abstract second order hyperbolic system and applications to controlled network of strings, SIAM J. Control Optim., 47 (2008), 1762-1784. doi: 10.1137/060649367.

[1]

Alexander Zlotnik, Ilya Zlotnik. Finite element method with discrete transparent boundary conditions for the time-dependent 1D Schrödinger equation. Kinetic and Related Models, 2012, 5 (3) : 639-667. doi: 10.3934/krm.2012.5.639

[2]

Xiaoqiang Dai, Chao Yang, Shaobin Huang, Tao Yu, Yuanran Zhu. Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems. Electronic Research Archive, 2020, 28 (1) : 91-102. doi: 10.3934/era.2020006

[3]

Mohammad Akil, Ali Wehbe. Stabilization of multidimensional wave equation with locally boundary fractional dissipation law under geometric conditions. Mathematical Control and Related Fields, 2019, 9 (1) : 97-116. doi: 10.3934/mcrf.2019005

[4]

Arno Berger. On finite-time hyperbolicity. Communications on Pure and Applied Analysis, 2011, 10 (3) : 963-981. doi: 10.3934/cpaa.2011.10.963

[5]

Bernard Ducomet, Alexander Zlotnik, Ilya Zlotnik. On a family of finite-difference schemes with approximate transparent boundary conditions for a generalized 1D Schrödinger equation. Kinetic and Related Models, 2009, 2 (1) : 151-179. doi: 10.3934/krm.2009.2.151

[6]

Shu Dai, Dong Li, Kun Zhao. Finite-time quenching of competing species with constrained boundary evaporation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1275-1290. doi: 10.3934/dcdsb.2013.18.1275

[7]

Thierry Cazenave, Yvan Martel, Lifeng Zhao. Finite-time blowup for a Schrödinger equation with nonlinear source term. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 1171-1183. doi: 10.3934/dcds.2019050

[8]

Ta T.H. Trang, Vu N. Phat, Adly Samir. Finite-time stabilization and $H_\infty$ control of nonlinear delay systems via output feedback. Journal of Industrial and Management Optimization, 2016, 12 (1) : 303-315. doi: 10.3934/jimo.2016.12.303

[9]

Arno Berger, Doan Thai Son, Stefan Siegmund. Nonautonomous finite-time dynamics. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 463-492. doi: 10.3934/dcdsb.2008.9.463

[10]

Kim Dang Phung. Boundary stabilization for the wave equation in a bounded cylindrical domain. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 1057-1093. doi: 10.3934/dcds.2008.20.1057

[11]

Mokhtari Yacine. Boundary controllability and boundary time-varying feedback stabilization of the 1D wave equation in non-cylindrical domains. Evolution Equations and Control Theory, 2022, 11 (2) : 373-397. doi: 10.3934/eect.2021004

[12]

Takeshi Taniguchi. Exponential boundary stabilization for nonlinear wave equations with localized damping and nonlinear boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1571-1585. doi: 10.3934/cpaa.2017075

[13]

Maike Schulte, Anton Arnold. Discrete transparent boundary conditions for the Schrodinger equation -- a compact higher order scheme. Kinetic and Related Models, 2008, 1 (1) : 101-125. doi: 10.3934/krm.2008.1.101

[14]

Sanjeeva Balasuriya. Uncertainty in finite-time Lyapunov exponent computations. Journal of Computational Dynamics, 2020, 7 (2) : 313-337. doi: 10.3934/jcd.2020013

[15]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure and Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[16]

Muhammad I. Mustafa. On the control of the wave equation by memory-type boundary condition. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1179-1192. doi: 10.3934/dcds.2015.35.1179

[17]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure and Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[18]

Cong He, Hongjun Yu. Large time behavior of the solution to the Landau Equation with specular reflective boundary condition. Kinetic and Related Models, 2013, 6 (3) : 601-623. doi: 10.3934/krm.2013.6.601

[19]

Jianjun Paul Tian. Finite-time perturbations of dynamical systems and applications to tumor therapy. Discrete and Continuous Dynamical Systems - B, 2009, 12 (2) : 469-479. doi: 10.3934/dcdsb.2009.12.469

[20]

Grzegorz Karch, Kanako Suzuki, Jacek Zienkiewicz. Finite-time blowup of solutions to some activator-inhibitor systems. Discrete and Continuous Dynamical Systems, 2016, 36 (9) : 4997-5010. doi: 10.3934/dcds.2016016

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (200)
  • HTML views (0)
  • Cited by (3)

[Back to Top]